MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION AUTO CPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION AUTO CPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number AUX500T15C
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Headache (1880); Hypersensitivity/Allergic reaction (1907); Vomiting (2144)
Date of Event 06/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused a patient to have headaches and vomiting.The patient did receive medical intervention in the form of prescriptions for the medications stemitil and tramadol.The manufacturer has attempted to arrange for the return of the device for evaluation to the manufacturer's product investigation lab.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer previously reported an issue related to sound abatement foam.This action was reported to fda per 21 crf part 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer previously reported an allegation of an issue related to sound abatement foam.Additional information was received and section b5 should be reported as : the manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging an issue related to a cpap device's sound abatement foam.The patient has alleged to experience headaches, vomiting, allergic reaction.The patient did receive medical intervention in the form of prescriptions for the medications stemitil and tramadol.The reported event of headaches and vomiting, allergic reaction and its reported severity was rev iewed by the manufacturer's clinical expert.Based on the information available, the manufacturer concludes no further action is necessary.Repeated attempts to have the device and components returned for evaluation and investigation were unsuccessful.The manufacturer believes they will be unable to gather additional information.The manufacturer is submitting an updated report at this time.If pertinent information becomes available to the manufacturer at a later date, a follow-up report will be filed.Section b1, b2 has changed related to the complaint changing from the reported adverse event to a product problem.Section h1 has changed to reflect a malfunction.Section h6 health effect-impact code, type of investigation, investigation findings and investigation conclusions have been updated.

Brand Name
DREAMSTATION AUTO CPAP
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key12097480
Report Number2518422-2021-01874
Device Sequence Number17143945
Product Code BZD
UDI-Device Identifier00606959034808
UDI-Public00606959034808
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberAUX500T15C
Device Catalogue NumberAUX500T15C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer08/16/2021
08/09/2023
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date09/13/2021
08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/25/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR
Patient SexFemale